Abstract and Applied Analysis

Strong Convergence of a Modified Extragradient Method to the Minimum-Norm Solution of Variational Inequalities

Yonghong Yao, Muhammad Aslam Noor, and Yeong-Cheng Liou

Full-text: Open access

Abstract

We suggest and analyze a modified extragradient method for solving variational inequalities, which is convergent strongly to the minimum-norm solution of some variational inequality in an infinite-dimensional Hilbert space.

Article information

Source
Abstr. Appl. Anal., Volume 2012, Special Issue (2012), Article ID 817436, 9 pages.

Dates
First available in Project Euclid: 15 February 2012

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1329337689

Digital Object Identifier
doi:10.1155/2012/817436

Mathematical Reviews number (MathSciNet)
MR2872298

Zentralblatt MATH identifier
1232.49011

Citation

Yao, Yonghong; Noor, Muhammad Aslam; Liou, Yeong-Cheng. Strong Convergence of a Modified Extragradient Method to the Minimum-Norm Solution of Variational Inequalities. Abstr. Appl. Anal. 2012, Special Issue (2012), Article ID 817436, 9 pages. doi:10.1155/2012/817436. https://projecteuclid.org/euclid.aaa/1329337689


Export citation

References

  • M. Aslam Noor, “Some developments in general variational inequalities,” Applied Mathematics and Computation, vol. 152, no. 1, pp. 199–277, 2004.
  • M. A. Noor, “A class of new iterative methods for general mixed variational inequalities,” Mathematical and Computer Modelling, vol. 31, no. 13, pp. 11–19, 2000.
  • R. E. Bruck, “On the weak convergence of an ergodic iteration for the solution of variational inequalities for monotone operators in Hilbert space,” Journal of Mathematical Analysis and Applications, vol. 61, no. 1, pp. 159–164, 1977.
  • J.-L. Lions and G. Stampacchia, “Variational inequalities,” Communications on Pure and Applied Mathematics, vol. 20, pp. 493–519, 1967.
  • W. Takahashi, “Nonlinear complementarity problem and systems of convex inequalities,” Journal of Optimization Theory and Applications, vol. 24, no. 3, pp. 499–506, 1978.
  • J. C. Yao, “Variational inequalities with generalized monotone operators,” Mathematics of Operations Research, vol. 19, no. 3, pp. 691–705, 1994.
  • H. K. Xu and T. H. Kim, “Convergence of hybrid steepest-descent methods for variational inequalities,” Journal of Optimization Theory and Applications, vol. 119, no. 1, pp. 185–201, 2003.
  • G. M. Korpelevič, “An extragradient method for finding saddle points and for other problems,” Èkonomika i Matematicheskie Metody, vol. 12, no. 4, pp. 747–756, 1976.
  • W. Takahashi and M. Toyoda, “Weak convergence theorems for nonexpansive mappings and monotone mappings,” Journal of Optimization Theory and Applications, vol. 118, no. 2, pp. 417–428, 2003.
  • L.-C. Ceng and J.-C. Yao, “An extragradient-like approximation method for variational inequality problems and fixed point problems,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 205–215, 2007.
  • Y. Yao and J.-C. Yao, “On modified iterative method for nonexpansive mappings and monotone mappings,” Applied Mathematics and Computation, vol. 186, no. 2, pp. 1551–1558, 2007.
  • A. Bnouhachem, M. Aslam Noor, and Z. Hao, “Some new extragradient iterative methods for variational inequalities,” Nonlinear Analysis, vol. 70, no. 3, pp. 1321–1329, 2009.
  • M. A. Noor, “New extragradient-type methods for general variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 277, no. 2, pp. 379–394, 2003.
  • B. S. He, Z. H. Yang, and X. M. Yuan, “An approximate proximal-extragradient type method for monotone variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 300, no. 2, pp. 362–374, 2004.
  • H.-K. Xu, “Iterative algorithms for nonlinear operators,” Journal of the London Mathematical Society, vol. 66, no. 1, pp. 240–256, 2002.
  • R. T. Rockafellar, “Monotone operators and the proximal point algorithm,” SIAM Journal on Control and Optimization, vol. 14, no. 5, pp. 877–898, 1976.
  • Y. Censor, A. Motova, and A. Segal, “Perturbed projections and subgradient projections for the multiple-sets split feasibility problem,” Journal of Mathematical Analysis and Applications, vol. 327, no. 2, pp. 1244–1256, 2007.
  • Y. Censor, A. Gibali, and S. Reich, “The subgradient extragradient method for solving variational inequalities in Hilbert space,” Journal of Optimization Theory and Applications, vol. 148, no. 2, pp. 318–335, 2011.
  • Y. Yao and N. Shahzad, “Strong čommentComment on ref. [19?]: Please update the information of this reference, if possible. convergence of a proximal point algorithm with general errors,” Optimization Letters. In press.
  • Y. Yao and N. Shahzad, “New methods with perturbations for non-expansive mappings in hilbert spaces,” Fixed Point Theory and Applications, vol. 2011, article 79, 2011.
  • Y. Yao, R. Chen, and H.-K. Xu, “Schemes for finding minimum-norm solutions of variational inequalities,” Nonlinear Analysis, vol. 72, no. 7-8, pp. 3447–3456, 2010.
  • M. Aslam Noor, “Some developments in general variational inequalities,” Applied Mathematics and Computation, vol. 152, no. 1, pp. 199–277, 2004.
  • M. A. Noor, “Projection-proximal methods for general variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 318, no. 1, pp. 53–62, 2006.
  • M. A. Noor, “Differentiable non-convex functions and general variational inequalities,” Applied Mathematics and Computation, vol. 199, no. 2, pp. 623–630, 2008.
  • M. Aslam Noor and Z. Huang, “Wiener-Hopf equation technique for variational inequalities and nonexpansive mappings,” Applied Mathematics and Computation, vol. 191, no. 2, pp. 504–510, 2007.
  • Y. Yao and M. A. Noor, “Convergence of three-step iterations for asymptotically nonexpansive mappings,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 883–892, 2007.
  • Y. Yao and M. A. Noor, “On viscosity iterative methods for variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 325, no. 2, pp. 776–787, 2007.
  • Y. Yao and M. A. Noor, “On modified hybrid steepest-descent methods for general variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 334, no. 2, pp. 1276–1289, 2007.
  • Y. Yao and M. A. Noor, “On convergence criteria of generalized proximal point algorithms,” Journal of Computational and Applied Mathematics, vol. 217, no. 1, pp. 46–55, 2008.
  • M. A. Noor and Y. Yao, “Three-step iterations for variational inequalities and nonexpansive mappings,” Applied Mathematics and Computation, vol. 190, no. 2, pp. 1312–1321, 2007.
  • Y. Yao and M. A. Noor, “On modified hybrid steepest-descent method for variational inequalities,” Carpathian Journal of Mathematics, vol. 24, no. 1, pp. 139–148, 2008.
  • Y. Yao, M. A. Noor, R. Chen, and Y.-C. Liou, “Strong convergence of three-step relaxed hybrid steepest-descent methods for variational inequalities,” Applied Mathematics and Computation, vol. 201, no. 1-2, pp. 175–183, 2008.
  • Y. Yao, M. A. Noor, and Y.-C. Liou, “A new hybrid iterative algorithm for variational inequalities,” Applied Mathematics and Computation, vol. 216, no. 3, pp. 822–829, 2010.
  • Y. Yao, M. Aslam Noor, K. Inayat Noor, Y.-C. Liou, and H. Yaqoob, “Modified extragradient methods for a system of variational inequalities in Banach spaces,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1211–1224, 2010.
  • Y. Yao, M. A. Noor, K. I. Noor, and Y. -C. Liou, “On an iterative algorithm for variational inequalities in banach spaces,” Mathematical Communications, vol. 16, no. 1, pp. 95–104, 2011.
  • M. A. Noor, E. Al-Said, K. I. Noor, and Y. Yao, “Extragradient methods for solving nonconvex variational inequalities,” Journal of Computational and Applied Mathematics, vol. 235, no. 9, pp. 3104–3108, 2011.